Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 39, NWS Tulsa, OK

May 10, 2010Okfuskee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 10, 2010, 6:02 PM CDT for Okfuskee County, Okmulgee County, Oklahoma. It was in force for 58 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2010, 6:02 PM CDT (23:02 UTC)
Expired
May 10, 2010, 7:00 PM CDT
In force
58 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Okfuskee County, OK, Okmulgee County, OK

The radar

The Norman radar (KTLX), 77 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 6:34 PM CDTHAIL 1Bearden, OKFEW HAIL STONES. SOME THE SIZE OF QUARTERS.
May 10, 6:37 PM CDTTORNADO1 W Bearden, OKTORNADO OBSERVED BY EM ON GROUND COMING INTO OKFUSKE COUNTY FROM CROMWELL AREA. TORNADO LIFTED ABOUT 1 MILE WEST AND 1/4 MILE SOUTH. NO OTHER SIGNIFICANT DAMAGE UNTIL IT CROSSED THE RIVER TO THE EAST.
May 10, 6:55 PM CDTTSTM WND GST 593 E Okemah, OKOKEMAH MESONET...ENDING AT 655 PM
May 10, 7:03 PM CDTTORNADOBryant, OKLARGE TORNADO REPORTED ON THE GROUND NEAR BRYANT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:25 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2010-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2010-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 640 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-331 J/kg
Mixed-layer LCL
442 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
640 m²/s²
0-3 km storm-relative helicity
652 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

377 
WUUS54 KTSA 102302
SVRTSA
OKC107-111-110000-
/O.NEW.KTSA.SV.W.0039.100510T2302Z-100511T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
602 PM CDT MON MAY 10 2010

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
  SOUTHWESTERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 700 PM CDT

* AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 30 MILES
  SOUTHWEST OF PADEN...MOVING EAST AT 55 MPH.

  STORM HAZARDS INCLUDE...
  DAMAGING GOLF BALL SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BEARDEN...BOLEY...CASTLE...CLEARVIEW...HENRYETTA...OKEMAH...
  PADEN...PHAROAH...WELEETKA AND WILSON.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 212 AND 238.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

THIS IS A DANGEROUS STORM THAT IS LIKELY PRODUCING DAMAGING HAIL. IF
NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN
AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3556 9662 3557 9596 3529 9598 3529 9643
      3530 9644 3546 9645 3545 9647 3542 9649
      3544 9656 3541 9653 3538 9654 3540 9663
TIME...MOT...LOC 2302Z 268DEG 46KT 3525 9695

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:46 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 10, 4:46 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT MON MAY 10 2010

...MESOSCALE UPDATE...

.DISCUSSION...
THE MESOCYCLONE OF THE NOBLE COUNTY SUPERCELL EXTRAPOLATES TO
THE OSAGE AND PAWNEE COUNTY LINES AT 455 PM.  THE SURFACE-
BASED CAPE IS AROUND 1700 J/KG NEAR THE CELL...DROPPING TO
1200 J/KG AT THE OSAGE AND PAWNEE COUNTY LINES AND THEN TO
AROUND 750 J/KG DEEPER INTO OSAGE COUNTY.  THE CELL
SHOULD WEAKEN AND OR BECOME INCREASINGLY ELEVATED AS IT
MOVES DEEPER INTO OSAGE COUNTY.

STORM-RELATIVE HELICITIES OF 900 M2/S2...45 KT OF 0 TO 1 KM SHEAR
AND AN EXCELLENT HODOGRAPH SUGGEST THE CELL WILL HAVE
TORNADO POTENTIAL UNTIL IT CAN GET SEVERAL MILES INTO OSAGE
COUNTY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
LONG TERM....99
Hazardous weather outlook, May 10, 5:05 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT MON MAY 10 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT MON MAY 10 2010

...VIOLENT TORNADOES POSSIBLE THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTH OF INTERSTATE 40
        ACROSS EASTERN OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHWEST OF A MCALESTER TO
        FORT SMITH LINE.

SIGNIFICANT WINDS.
        RISK...LIMITED.
        AREA...NORTHEAST OKLAHOMA.
        ONSET...ONGOING.

DISCUSSION...
DISCRETE SUPERCELLS CONTINUE TO DEVELOP LATE THIS AFTERNOON FROM
NORTH CENTRAL TO CENTRAL OKLAHOMA...IN THE WARM SECTOR BOUNDED BY A
DRYLINE TO THE WEST AND WARM FRONT TO THE EAST. THESE STORMS WILL
CONTINUE TO MOVE RAPIDLY TO THE NORTHEAST AND INTO PORTIONS OF
NORTHEAST AND EAST CENTRAL OKLAHOMA EARLY THIS EVENING. RAPID
DESTABILIZATION WILL OCCUR ACROSS EASTERN OKLAHOMA AS THE WARM FRONT
LIFTS NORTH...WITH STORMS MAINTAINING SEVERE STRENGTH WELL INTO THE
EVENING HOURS. OBSERVED WIND PROFILES AND STORM HISTORY STRONGLY
SUGGEST THAT SEVERAL OF THESE STORMS WILL BE TORNADIC...PRIMARILY
IMPACTING NORTHEAST OKLAHOMA BETWEEN 6 AND 10 PM.

ADDITIONAL WIDELY SCATTERED SUPERCELLS WILL BE POSSIBLE FARTHER
SOUTH ALONG THE DRYLINE...WHICH MAY EVENTUALLY MOVE INTO SOUTHEAST
OKLAHOMA AND WESTERN ARKANSAS BY MID TO LATE EVENING.

ALONG WITH THE RISK OF TORNADOES...BASEBALL SIZE HAIL AND DAMAGING
STRAIGHT LINES MAY OCCUR.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER NETWORK HAS BEEN ACTIVATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A SLOW MOVING FRONTAL BOUNDARY WILL FOCUS REPEATED ROUNDS
OF THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK.  FORECAST
CONDITIONS DO SUPPORT SEVERE WEATHER POTENTIAL ESPECIALLY FOR
THE FIRST HALF OF THE UPCOMING WEEK...WITH A TRANSITION TO A
HEAVY RAIN THREAT LIKELY BY LATE WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXPECT ONE OR MORE DAYS WITH SEVERE WEATHER WATCHES AND WARNINGS
DURING THE UPCOMING WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, May 10, 5:37 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT MON MAY 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     BURBANK                 36.69N 96.73W
05/10/2010  M65.00 MPH       OSAGE              OK   MESONET

            BURBANK MESONET...ENDING AT 525 PM

0532 PM     HAIL             7 W PAWHUSKA            36.67N 96.46W
05/10/2010  E1.00 INCH       OSAGE              OK   AMATEUR RADIO

&&

SAA
Local storm report, May 10, 5:43 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CDT MON MAY 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     7 SW BURBANK            36.62N 96.82W
05/10/2010  M64 MPH          OSAGE              OK   MESONET

            BURBANK MESONET...ENDING 530 PM

&&

SAA
Local storm report, May 10, 5:50 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT MON MAY 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     NON-TSTM WND GST 4 NNW TULSA             36.19N 95.95W
05/10/2010  E55 MPH          TULSA              OK   PUBLIC

            2 INCH LIMBS BROKEN AND DOWN. ABOUT 1 MILE NORTH OF
            DOWNTOWN.

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:01 PM CDTSpecial Weather StatementTSAOsage44 min
May 9, 7:19 PM CDTSpecial Weather StatementTSALatimer41 min
May 9, 7:47 PM CDTSpecial Weather StatementTSANowata58 min
May 9, 7:58 PM CDTSpecial Weather StatementTSALeFlore62 min
May 9, 10:12 PM CDTSpecial Weather StatementTSAMcIntosh63 min
May 9, 11:00 PM CDTSpecial Weather StatementTSAMuskogee60 min
May 9, 11:41 PM CDTSpecial Weather StatementTSASequoyah64 min
May 10, 12:20 AM CDTSpecial Weather StatementTSAPushmataha40 min
May 10, 1:12 AM CDTSpecial Weather StatementTSALeFlore33 min
May 10, 8:11 AM CDTSpecial Weather StatementTSAPushmataha49 min
May 10, 4:33 PM CDTTornado WarningTSAOsage, Pawnee57 min
May 10, 5:18 PM CDTTornado WarningTSAOsage, Pawnee42 min
May 10, 5:43 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee31 min
May 10, 6:04 PM CDTSpecial Weather StatementTSAWashington26 min
May 10, 6:16 PM CDTTornado WarningTSAOsage44 min
May 10, 6:20 PM CDTTornado WarningTSAOkfuskee40 min
May 10, 6:38 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee67 min
May 10, 6:53 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Osage, Rogers, Tulsa, Wagoner37 min
May 10, 6:53 PM CDTTornado WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg52 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.